Hail, Orange
- When
- July 15, 4:43 PM EST
- Where
- Orange County, Apopka
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.667, -81.500
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 15, 1:02 PM EST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 202 PM EDT FRI JUL 15 2005 .DISCUSSION... CURRENT/TONIGHT...STORMS AND SHOWERS BEGINNING TO FIRE UP IN THE MOIST SOUTH SOUTHEAST FLOW AND ALONG THE SEA BREEZE AS IT STARTS TO PUSH ACROSS THE INTRACOASTAL AND IMMEDIATE COASTAL LAND AREAS. NICE LAKE OKEECHOBEE WIND SHADOW OVER WESTERN PORTIONS OF MARTIN...SAINT LUCIE AND INDIAN RIVER COUNTIES FOR THE SEA BREEZE TO INTERACT WITH DURING THE AFTERNOON. CONVECTIVE ACTIVITY OVER THE INTERIOR SHOULD START TO DECREASE BETWEEN 22Z-24Z AND BE OVER AND DONE WITH AROUND 02Z. HIGH/MID LEVEL DEBRIS CLOUDS WILL HAVE DISSIPATED AFTER MIDNIGHT LEAVING PARTLY CLOUDY SKIES. WINDS ALONG THE COAST SHOULD REMAIN SOUTHEASTERLY AROUND 5 MPH AS SURFACE RIDGE AXIS CONTINUES MOVING SLOWLY NORTH. NO BIG CHANGES TO OVERNIGHT LOW TEMPERATURES WITH NOON DEW POINTS CONTINUING TO BE AROUND 75 DEGREES. SAT-TUE...RIDGE ALOFT THAT IS HELPING TO KEEP HURRICANE EMILY WELL TO OUR SOUTH WILL PERSIST OVER THE REGION. LOW LEVEL RIDGE AXIS WILL DRIFT NORTHWARD OVER THE WEEKEND. MODELS CONTINUE TO INDICATE SOME DRIER AND MORE SUBSIDENT AIR WORKING IN WITH DEEP LAYER RIDGING...SO OVERALL RAINFALL COVERAGE SHOULD GRADUALLY DECREASE OVER THE NEXT FEW DAYS. THIS WILL BE ESPECIALLY TRUE NEAR THE EAST COAST WHERE THE ONSHORE FLOW REGIME WILL MEAN PRECIP CHANCES WILL MAINLY OCCUR COASTAL SECTIONS WITH LATE NIGHT/MORNING SHOWERS MOVING ONSHORE...THEN CHANCES RAPIDLY DECREASE NEAR THE COAST BY EARLY AFTERNOON WITH THE INLAND MOVEMENT OF THE SEA BREEZE. ONSHORE FLOW SHOULD HOLD MAXES IN UPPER 80S NEAR THE COAST...LOWER 90S INLAND. MINS GENERALLY IN THE MID 70S. WED-FRI...POPS TRENDING BACK CLOSER TO CLIMO VALUES WITH SOME INDICATION IN MEDIUM RANGE THAT RIDGE AXIS WILL BEGIN TO DRIFT BACK SOUTH. SLIGHTLY LOWER CHANCES INDICATED OVER SRN COASTAL SECTIONS WITH CONTINUED INLAND PUSH OF SEA BREEZE THERE. && .MARINE...WIND/SEA CONDITIONS REMAIN ON THE QUIET SIDE THE NEXT SEVERAL DAYS. FLOW GENERALLY E-SE AND EVEN WITH SLIGHT INCREASE IN THE GRADIENT BETWEEN RIDGE AXIS AND TC EMILY WELL TO THE SOUTH... WINDS OVER LOCAL WATERS NOT EXPECTED ABOVE 10-15KT. NO HIGHLIGHTS. && .AVIATION...SCT IFR CIGS/VSBY/SHRA OVER THE INTERIOR OVER THE INTERIOR AS AFTN TSTMS FIRE UP. HAIL AND GUSTY WINDS NR STRONGER LATE AFTN TSTMS OVR INTERIOR SECTIONS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 76 89 / 30 30 20 20 MCO 76 92 76 93 / 30 40 20 30 MLB 76 89 77 89 / 20 30 20 20 VRB 77 89 78 88 / 20 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WIMMER LONG TERM....GLITTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1023 AM EDT FRI JUL 15 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 152200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1023 AM EDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE... ...THUNDERSTORM IMPACT... A MOIST ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING...AND THE AFTERNOON SEA AND LAKE BREEZE BOUNDARIES...TO PRODUCE SCATTERED SHOWERS AND LIGHTNING STORMS. THE GREATEST COVERAGE WILL OCCUR MAINLY FROM VOLUSIA AND LAKE COUNTIES SOUTH TO OKEECHOBEE COUNTY DURING THE AFTERNOON AS THE EAST COAST SEA BREEZE BOUNDARY PUSHES INLAND DURING THE TIME OF PEAK HEATING. THE PRIMARY THREATS OF HAZARDOUS WEATHER WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. ISOLATED WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE NEAR THE STRONGER STORMS. THE SPIN UP OF BRIEF TORNADOES OR FUNNEL CLOUDS WILL ALSO BE POSSIBLE NEAR THUNDERSTORM OUTFLOW BOUNDARIES. ...FLOOD IMPACT... LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN THE MOST INTENSE STORMS TODAY...ESPECIALLY OVER THE INTERIOR FROM LAKE KISSIMMEE TO METRO ORLANDO...LEESBURG AND EAST TO DAYTONA BEACH. DUE TO SLOW STORM MOVEMENT PONDING OF WATER ON ROADS...AS WELL AS LOCALIZED POOR DRAINAGE AND URBAN FLOODING...MAY OCCUR. ...WATERSPOUT IMPACT... THE COMBINATION OF HIGH MOISTURE AND RELATIVELY WEAK WINDS THROUGHOUT THE ATMOSPHERE MAY PROMOTE THE DEVELOPMENT OF A FEW WATERSPOUTS AND FUNNEL CLOUDS UNDERNEATH DEVELOPING CUMULUS CLOUDS OVER THE ATLANTIC AND INTRACOASTAL WATERS LATE MORNING AND EARLY AFTERNOON. THE POTENTIAL FOR WATERSPOUTS AND FUNNEL CLOUDS WILL DECREASE GREATLY AS THE EAST COAST SEA BREEZE CIRCULATION PUSHES INLAND. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND LIGHTNING STORMS ARE EXPECTED EACH DAY...WITH LIGHTNING AND LOCALLY HEAVY RAINFALL CONTINUING AS THE PRIMARY STORM THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 211 PM EDT FRI JUL 15 2005 FLZ047-151845- SOUTHERN BREVARD COUNTY- 211 PM EDT FRI JUL 15 2005 ...STRONG STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS OVER SOUTHERN BREVARD COUNTY... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS NEAR CAMP HOLLY FISH CAMP...MOVING NORTHWEST AT 5 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 67
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EDT FRI JUL 15 2005 FLZ058-059-152045- OKEECHOBEE-ST. LUCIE- 347 PM EDT FRI JUL 15 2005 ...STRONG STORM CAPABLE OF PRODUCING FUNNEL CLOUDS OVER SOUTHEASTERN OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS. FREQUENT TO EXCESSIVE LIGHTING WAS ALREADY OCCURRING WITH THIS STORM. THE STORM WAS NEARLY STATIONARY BETWEEN OKEECHOBEE AND PORT MAYACA. THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SPECIAL MARINE WARNING FOR LAKE OKEECHOBBE. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 438 PM EDT FRI JUL 15 2005 FLZ045-152115- ORANGE- 438 PM EDT FRI JUL 15 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH...FUNNEL CLOUDS AND EXCESSIVE LIGHTNING IN CENTRAL ORANGE COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING EXCESIVE LIGHTNING STRIKES...STRONG WIND GUSTS AND FUNNEL CLOUDS BETWEEN UNION PARK AND ORLANDO INTERNATIONAL AIRPORT...MOVING WEST NORTHWEST AT 10 MPH TOWARD CONWAY...ORLANDO AND WINTER PARK. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. SEEK SHELTER IN AN ENCLOSED BUILDING OR AUTOMOBILE IF THREATENING WEATHER APPROACHES. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 529 PM EDT FRI JUL 15 2005 FLZ044>046-152215- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- 529 PM EDT FRI JUL 15 2005 ...STORMS WITH EXCESSIVE LIGHTNING OVER WEKIVA RIVER SPREADING SOUTHWARD INTO NORTHWEST ORANGE COUNTY AND WESTWARD INTO LAKE COUNTY... AT 528 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING 6 MILES NORTHWEST OF LAKE MARY...MOVING SOUTHWEST AT 10 MPH. ADDITIONAL STORMS WILL FIRE IN NORTHWEST ORANGE COUNTY ALONG AN OUTFLOW BOUNDARY. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE WEKIVA SPRINGS STATE PARK AND APOPKA. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. KELLY
The Melbourne radar (KMLB), 103 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Large tree limbs were blown down.
A trained spotter and numerous others reported wind gusts to 60 mph in the Groveland area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463938, 5463939, 5463940, 5463941.